MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Patient sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code has been referenced.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the neurosurgeon accessed the right radial artery for a arteriovenous fistula (davf) embolization from the left enlarged vestibular aqueduct (eva) branches.He stated that he could not get access to the vessels of interest without a diagnostic catheter in place.When he was able to get to the vessel of interest the slender destination device kinked and injured the microcatheter and wire.He had to pull out the slender destination sheath and used a different sheath, from a different company, and it worked.He stated he does not believe it was anatomical.The patient was stable, and the procedure outcome was successful.The estimated blood loss was less than 250cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, to update section h3, and to provide the completed investigation results.One 95cm 6fr r2p destination sheath was returned for product evaluation.Visual inspection revealed that the sheath had a major kink at 78.8cm from the sheath hub.There was minor damage noted at the sheath tip, the tip was slightly deformed.No damage other damage was noted on the device.The exact cause of the event cannot be determined; however, it is possible that transverse and torsional forces during usage of the device caused the failure.It cannot be confirmed if the insertion difficulty was due to the patient's anatomy or handling of the device during use.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Event or Problem Description
Additional information was received on 18may2021.The dilator was in place when the sheath was inserted and was in place when the physician was attempting to reach the access site.The physician used a 5/6 glidesheath slender to access.

Brand Name
R2P DESTINATION SLENDER GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11676393
Report Number1118880-2021-00076
Device Sequence Number19620423
Product Code DYB
UDI-Device Identifier00389701012384
UDI-Public00389701012384
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C95W
Device Lot NumberYF13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDESHEATH SLENDER
Outcome Attributed to Adverse Event Required Intervention;